Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 52, NWS Austin/San Antonio, TX

July 1, 2006Bandera County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 1, 2006, 6:18 PM CDT for Bandera County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2006, 6:18 PM CDT (23:18 UTC)
Expired
Jul 1, 2006, 7:45 PM CDT
In force
87 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bandera County, TX

The radar

The Laughlin AFB radar (KDFX), 80 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 012327
FFWEWX
TXC019-020045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 PM CDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BANDERA
  
* UNTIL 745 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM HEAVY SHOWERS AND THUNDERSTORMS OVER EXTREME
SOUTHWEST BANDERA COUNTY.  RAINFALL OF 2 TO 2 AND A HALF INCHES PER 
HOUR WERE INDICATED BY RADAR IN THESE STORMS. PERSONS TRAVELING 
ALONG FARM ROAD 187 ALONG THE SABINAL RIVER NEED TO VACATE THIS AREA 
IMMEDIATELY AS HEAVY RAINS MAY FLOOD THIS ROADWAY.

* LOCATIONS IN THE WARNING INCLUDE VANDERPOOL

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2977 9949 2960 9949 2960 9969 2963 9969
      2963 9963 2963 9962 2977 9962

$$
2 follow-up statements
000 
WGUS74 KEWX 020012
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CDT SAT JUL 1 2006

TXC019-020045-
BANDERA TX-
710 PM CDT SAT JUL 1 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
BANDERA COUNTY...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAINS OVER EXTREME SOUTHWEST BANDERA COUNTY HAVE MOVED WEST 
INTO SOUTHERN REAL COUNTY. RAINFALL RATES HAVE LESSENED TO NEAR 1 
INCH PER HOUR. HOWEVER...RUNOFF FROM THESE HEAVY RAINS COULD STILL 
BE OCCURRING AND MOTORISTS ARE URGED TO KEEP OFF FLOODED ROADWAYS 
ESPECIALLY ALONG THE SABINAL RIVER DURING THE NEXT HOUR.

LOCATIONS IN THE WARNING INCLUDE VANDERPOOL

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2963 9949 2963 9962 2964 9961 2977 9961
      2977 9949

$$
000 
WGUS74 KEWX 020043
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT SAT JUL 1 2006

TXC019-020052-
BANDERA TX-
742 PM CDT SAT JUL 1 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR BANDERA
COUNTY...

THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AS RAINS HAVE 
DIMINISHED OVER THE WARNED AREA AND NO FLOODING HAS BEEN REPORTED.

LAT...LON 2963 9949 2963 9962 2964 9961 2977 9961
      2977 9949

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:22 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 1, 3:22 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT SAT JUL 1 2006

.DISCUSSION...
CONVECTIVE ACTIVITY HAS INCREASED CONSIDERABLY THIS AFTERNOON,
WITH SHOWERS AND THUNDERSTORMS COVERING THE SOUTHEASTERN THIRD OF
SOUTH CENTRAL TEXAS. THIS BROAD AREA OF CONVECTION WILL CONTINUE
TO SLOWLY PROGRESS NORTHWARD THROUGH THE REST OF THE DAY. AREA WIDE
RAINFALL AMOUNTS OF HALF OF AN INCH ARE EXPECTED BY SUNDAY MORNING,
WITH SOME AREAS POSSIBLY RECEIVING THREE INCHES DURING THIS TIME
FRAME.

PWAT VALUES WILL CONTINUE TO BE ON THE INCREASE OVER THE NEXT FEW
DAYS AS UNSTABLE PATTERN ALOFT AND DEEP TROPICAL MOISTURE FROM THE
GULF WILL PERSIST. DESPITE THE INCREASE IN MOISTURE, WILL HOLD OFF
ON A FLASH FLOOD WARNING FOR NOW, AS THE REGION IS STILL IN A DROUGHT
AND THE GROUND CAN HOLD A GOOD AMOUNT OF PRECIP. HAVING SAID THAT,
A FLASH FLOOD WATCH MAY BE NECESSARY THE BEGINNING OF THE WEEK, AS
THE NAM AND GFS BOTH INDICATE THAT THE UPPER TROUGH WILL LINGER
ACROSS THE REGION. THIS WILL LEAD TO A WET PATTERN THROUGH THE
MIDDLE OF THE WEEK. THE NAM KEEPS THE BEST CHANCES FOR RAIN AROUND
THE HOUSTON AREA, EXTENDING THE RAIN BOUNDARY ONLY TO THE EASTERN
THIRD OF OUR CWA. THE GFS SUGGESTS A MORE AREA-WIDE RAIN EVENT,
BUT WITH LOWER QPF. WENT WITH A MIDDLE-GROUND APPROACH ON BOTH
PARAMETERS.

TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WILL BE A FEW DEGREES
LOWER THAN NORMAL FOR EARLY JULY, AS CLOUD COVERAGE WILL LIMIT DAYTIME
HEATING. A GRADUAL WARMING TREND IS EXPECTED LATE IN THE WEEK AS
MOISTURE AXIS SLOWLY EXITS THE REGION.

&&

.FIRE WEATHER...
A GOOD CHANCE FOR WETTING RAINS WILL CONTINUE THROUGH THE
BEGINNING OF THE WEEK. THIS COUPLED WITH HIGHER RELATIVE
HUMIDITIES WILL RESULT IN FIRE THREATS BEING LOW HEADING INTO THE
4TH OF JULY HOLIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  88  73  88 / 50 60 50 60
AUSTIN BERGSTROM INTL AIRPORT  69  87  71  88 / 50 60 50 60
DEL RIO INTL AIRPORT           72  89  74  89 / 50 50 50 40
SAN ANTONIO INTL AIRPORT       69  85  73  87 / 60 60 50 60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, Jul 1, 5:37 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CDT SAT JUL 1 2006

TXZ171>173-183>194-202>209-217>225-228-021100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
537 AM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A POTENTIAL FOR HEAVY RAINS AND LOCALIZED FLOODING TODAY
AND TONIGHT AS AN UPPER LOW INTERACTS WITH INCREASING GULF MOISTURE
OVER TEXAS. THE FOCUS FOR THESE HEAVY RAINS STRETCH ACROSS A BROAD
AREA OF SOUTH AND EAST TEXAS WITH THE HIGHER POTENTIAL GENERALLY
ALONG AND EAST OF I-35.

SPOTTY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS
PARTS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT...WITH MOST OF THIS
RAIN ACCUMULATING GRADUALLY. HOWEVER...SMALLER SCALE WEATHER
FEATURES COULD DEVELOP IN THIS RICH TROPICAL ENVIRONMENT TO
FURTHER ENHANCE THE FOCUS FOR RAIN. IF THIS HAPPENS..A FLASH FLOOD
WATCH MAY BE ISSUED. THOSE WITH OUTDOOR INTERESTS THIS WEEKEND
SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE PRECAUTIONS IF
A FLASH FLOOD WATCH IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAVY RAINS AND LOCALIZED FLOODING WILL REMAIN POSSIBLE ACROSS
SOUTH CENTRAL TEXAS THROUGH SUNDAY NIGHT. THE CHANCE OF RAIN WILL
DECREASE SLIGHTLY BEYOND SUNDAY. HOWEVER...THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 1, 2:28 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT SAT JUL 1 2006

TXZ173-191>194-205>209-220>225-012130-
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
228 PM CDT SAT JUL 1 2006

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON WITH THE SHOWERS AND
STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL TEXAS...

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WARM MOIST TROPICAL AIR
FROM THE GULF OF MEXICO COULD RESULT IN SHORT LIVED FUNNEL CLOUDS THIS
AFTERNOON ACROSS THE COASTAL PLAINS INTO SOUTH CENTRAL TEXAS. THE
FUNNELS ARE NOT EXPECTED TO TOUCH GROUND...HOWEVER CAUTION SHOULD
BE TAKEN IN THE RARE EVENT ONE OF THESE FUNNELS DOES REACH NEAR
OR BRIEFLY TOUCHES THE GROUND AS THEY CAN BE DANGEROUS. ALSO GUSTY
WINDS OF 30 TO 40 MPH WILL ACCOMPANY THE LEADING EDGE OF THESE
THUNDERSTORMS.
Local storm report, Jul 1, 2:48 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
248 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     10 N GONZALES           29.65N 97.45W
07/01/2006                   GONZALES           TX   PUBLIC

            2 FUNNELS REPORTED.

&&

SCHUMACHER

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.